Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 19, NWS Fort Worth, TX

May 9, 2006Collin County, Texas

NWS Fort Worth, TX issued this tornado warning at May 9, 2006, 10:08 PM CDT for Collin County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2006, 10:08 PM CDT (03:08 UTC)
Expired
May 9, 2006, 11:00 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 10:29 PM CDTTORNADO1 N Anna, TXTORNADO REPORTED BY NUMEROUS SPOTTERS JUST NORTH OF ANNA...POWER FLASHES REPORTED.
May 9, 10:30 PM CDTTORNADOWestminster, TX*** 3 FATAL, 3 INJ *** AN ELDERLY COUPLE AND A TEENAGER WERE KILLED IN THE TOWN OF WESTMINSTER WITH EXTENSIVE DAMAGE IN AND AROUND TOWN. TIME ESTIMATED. DAMAGE SURVEY
May 9, 10:30 PM CDTTORNADOWestminster, TX*** 3 FATAL, 3 INJ *** AN ELDERLY COUPLE AND A TEENAGER WERE KILLED IN THE TOWN OF WESTMINSTER WITH EXTENSIVE DAMAGE IN AND AROUND TOWN. TIME ESTIMATED. DAMAGE SURVEY WILL BE CONDUCTED WEDNESDAY MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4874 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4874 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.9
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 100308
TORFWD
TXC085-100400-
/O.NEW.KFWD.TO.W.0019.060510T0308Z-060510T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 PM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL COLLIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 13 MILES NORTH OF MCKINNEY...MOVING EAST AT 20
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ANNA BY 1015 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3340 9669 3333 9668 3332 9639 3331 9638
      3340 9638

$$
5 follow-up statements
000 
WWUS54 KFWD 100320
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1019 PM CDT TUE MAY 9 2006

TXC085-100400-
/O.CON.KFWD.TO.W.0019.000000T0000Z-060510T0400Z/
COLLIN TX-
1019 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTH CENTRAL
COLLIN COUNTY...

AT 1019 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO LOCATED 
3 MILES WEST OF ANNA...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  WESTMINSTER BY 1035 PM

A TORNADO HAS BEEN SPOTTED. TAKE COVER IN A BASEMENT...OR ON THE 
LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE 
BLANKETS OR PILLOWS FOR COVER. TAKE COVER NOW

LAT...LON 3340 9669 3333 9668 3332 9639 3331 9638
      3340 9638

$$

13
000 
WWUS54 KFWD 100331
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT TUE MAY 9 2006

TXC085-100400-
/O.CON.KFWD.TO.W.0019.000000T0000Z-060510T0400Z/
COLLIN TX-
1029 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTH CENTRAL
COLLIN COUNTY...

AT 1029 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  POWER 
FLASHES ASSOCIATED WITH THE TORNADO WERE OBSERVED JUST NORTH OF 
ANNA.  THIS TORNADO WAS LOCATED 13 MILES NORTHEAST OF MCKINNEY...OR 
JUST NORTH OF ANNA...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  WESTMINSTER BY 1040 PM

A TORNADO HAS BEEN SPOTTED.  TAKE COVER IN A BASEMENT...OR ON THE 
LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE 
BLANKETS OR PILLOWS FOR COVER. TAKE COVER NOW

LAT...LON 3340 9669 3333 9668 3332 9639 3331 9638
      3340 9638

$$

13
000 
WWUS54 KFWD 100335
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 PM CDT TUE MAY 9 2006

TXC085-100400-
/O.CON.KFWD.TO.W.0019.000000T0000Z-060510T0400Z/
COLLIN TX-
1032 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTH CENTRAL
COLLIN COUNTY...

AT 1034 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED 14 MILES NORTHEAST OF MCKINNEY...OR 4 NORTHEAST 
OF ANNA...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  WESTMINSTER BY 1040 PM

A TORNADO CONTINUES TO BE REPORTED ON THE GROUND.  TAKE COVER IN A 
BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET 
OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. TAKE COVER NOW

LAT...LON 3340 9669 3333 9668 3332 9639 3331 9638
      3340 9638

$$

13
000 
WWUS54 KFWD 100341
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CDT TUE MAY 9 2006

TXC085-100400-
/O.CON.KFWD.TO.W.0019.000000T0000Z-060510T0400Z/
COLLIN TX-
1039 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTH CENTRAL
COLLIN COUNTY...

AT 1039 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO 5 
MILES NORTHEAST OF ANNA...MOVING EAST AT 10 MPH. THIS TORNADO WAS 
PRODUCING DEBRIS. 

THE TORNADO WILL BE NEAR...
  WESTMINSTER BY 1045 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

THIS TORNADO BE OBSCURED BY RAIN. IF YOU WAIT UNTIL THE TORNADO IS 
VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE. SEEK SHELTER NOW

LAT...LON 3340 9669 3333 9668 3332 9639 3331 9638
      3340 9638

$$

13
000 
WWUS54 KFWD 100352
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT TUE MAY 9 2006

TXC085-100400-
/O.CON.KFWD.TO.W.0019.000000T0000Z-060510T0400Z/
COLLIN TX-
1051 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CDT FOR NORTH CENTRAL
COLLIN COUNTY...

AT 1051 PM CDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A 
TORNADO 5 MILES NORTHEAST OF WESTMINSTER...MOVING NORTHEAST AT 20 
MPH.

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

THIS TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL THE TORNADO
IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE. SEEK SHELTER NOW

LAT...LON 3340 9655 3334 9652 3334 9638 3340 9638

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 9, 10:00 PM CDT, 8 minutes earlier.

Area forecast discussion, May 9, 10:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT TUE MAY 9 2006

.UPDATE...
SFC DRYLINE RETREATING BACK WWW...ESPECIALLY S OF I-20 CORRIDOR
AND CAP STARTING TO RE-ESTABLISH OVER SRN COUNTIES WHERE SVR STORM
WATCH #322 WAS IN EFFECT. WITH NO SFC FOCUS AND BEST MID LVL FLOW
UP AROUND RED RIVER...FELT AREAS WACO/SWD TO LAMPASAS AND TEMPLE
SHOULD BE IN GOOD SHAPE THE REST OF THE NIGHT...BUT STILL MUGGY
AND WARM OVERNIGHT. WCN ALREADY ISSUED TO CANCEL SVR STORM WATCH
#322 DOWN THAT WAY. UPDATES OUT SHORTLY.

NEXT S/W MOVING ACROSS NRN TX PANHANDLE/WRN OK MAY RESULT IN
ANOTHER WATCH OVER RED RIVER COUNTIES OVERNIGHT PER DISCUSSION
WITH SPC...HOWEVER CAP STRENGTH STILL AN ISSUE...AS IS SWD EXTENT
EXPECTED. STAY TUNED.

&&

.PREV DISCUSSION... /ISSUED 920 PM CDT TUE MAY 9 2006/

UPDATE...
PRE-FRONTAL TROUGH/DRYLINE EXTENDING SWWD FROM STORMS BETWEEN
MCKINNEY AND SHERMAN. SEEMS ANOTHER POSSIBLE HEAT-BURST OCCURRED IN
NRN COLLIN COUNTY AS MID LVL LAPSE RATES ARE IMPRESSIVE (IN 8-9
DEG C/KM CATEGORY). ML CAPES EARLIER PRESSING 6000 J/KG WITH 35-40
KT 0-6KM BULK SHEAR EAST OF THE BOUNDARY WITH LOW LVL DEW PTS VERY
GULF COAST-LIKE (AROUND 75 DEG F)...WHICH IS MAKING THINGS ACROSS
THE ERN 1/2 OF N TX VERY VERY MUGGY.

HAVE RAISED POPS FROM DALLAS N-E TO SHERMAN...PARIS AND TERRELL
WITH SEWD PROGRESSION AND SOME SEVERE WX/HEAVY RAIN LIKELY AS
MODERATE RISK (SEE FTWHWOFWD AND SWODY1) IS NOW OUT THROUGH LATE
EVENING FOR THIS AREA. ITS HARD TO SAY WHAT WILL HAPPEN AFTER
MIDNIGHT...BUT GENERALLY LEFT HIGHEST POPS ACROSS NE 1/3 OF N TX
WITH MORE UPSTREAM ACTIVITY OVER THE TX PANHANDLE/WRN OK MVG
E/SEWD AS WELL...AS AREA REMAINS IN L/W SPLIT-FLOW ALOFT WITH A
S/W MOVING OUT OF THE SRN ROCKIES. HAVE VERY LOW OR LITTLE POPS
WSW COUNTIES WITH UNCERTAINTY OF WHAT DRYLINE WILL DO AND ARRIVAL
OF FRONT. UPDATE ALREADY OUT.

OTHERWISE...MADE TREND ADJUSTMENTS WITH ALL ELEMENTS
IN MIND FOR SKY COVER...WINDS...AND DEW PTS/RH.

PREV DISCUSSION... /ISSUED 658 PM CDT TUE MAY 9 2006/

UPDATE...
HAVE UPDATED THE ZFPFWD TO INCLUDE SEVERE THUNDERSTORM WATCH 322
THROUGH 1200 AM CDT...FOR THE AREA AROUND WACO AND POINTS SOUTHWARD.

65/DD

AVIATION...
CONVECTIVE TRENDS REMAIN THE MOST SIGNIFICANT CONCERN FOR THIS
FORECAST.  VFR CONDITIONS WILL PREVAIL THROUGH EARLY WEDNESDAY
MORNING ACROSS THE METROPLEX SITES AND MOST LIKELY AT KACT...DESPITE
INCREASING ANVIL DEBRIS RESULTING IN HIGH-LEVEL CIGS THROUGH THE
EVENING.  HOWEVER...CONVECTIVE CELL BETWEEN KAQO-KBMQ MAY CONTINUE
TO DEVELOP NORTHEASTWARD TOWARD KACT...AND HAVE INCLUDED VCTS/CB
THROUGH 10/08Z.  MEANWHILE...COLD FRONT WILL PUSH SLOWLY SOUTHWARD
ACROSS THE RED RIVER THROUGH WEDNESDAY MORNING...BUT EARLY
INDICATIONS ARE THAT HIGHER CHANCES FOR A COMPLEX OF ORGANIZED
THUNDERSTORMS WILL REMAIN NORTHEAST OF THE METROPLEX SITES.
THUS...WILL INCLUDE NO MENTION OF TSRA IN METROPLEX TAFS AT THIS
TIME...BUT WILL MONITOR CLOSELY THROUGH THE EVENING.  STRONG
LOW-LEVEL JET WILL ADVECT STRATUS NORTHWARD AHEAD OF COLD FRONT ONCE
AGAIN ON WEDNESDAY MORNING...BUT FEEL THAT BULK OF MVFR CIGS WILL
OCCUR AT KACT.  DISCREPANCIES IN FRONTAL TIMING CONTINUE IN MODEL
GUIDANCE...BUT EXPECT WIND SHIFT AROUND 10/12Z FOR THE METROPLEX
SITES AND AROUND 10/15Z FOR KACT.  A NARROW BAND OF POSTFRONTAL MVFR
STRATUS WILL LIKELY DEVELOP AND MOVE SOUTHWARD DURING THE DAY ON
WEDNESDAY...WITH CIGS LIFTING/SCATTERING THROUGH THE AFTERNOON.

65/DD

DISCUSSION...
DIFFICULT FORECAST DUE TO THE UNCERTAINTIES OF THE CAP STRENGTH OVER
THE REGION. CAP IS HOLDING SO FAR...AND THERE IS AN APPARENT LACK
OF ANY STRONG SYNOPTIC SCALE FORCING THAT WOULD CAUSE THE CAP TO
LIFT AND ERODE ACROSS NORTH TEXAS. CAPES ARE EXTREMELY HIGH AND
ARE CURRENTLY RUNNING NEAR 6000 J/KG ALONG THE I-35 CORRIDOR.
HOWEVER...BOUNDARY LAYER FORCING IS WEAK...AND THE DRY LINE IS NOT
WELL DEFINED WHICH IS MITIGATING ANY LOCALIZED FORCING. IF A
SHORTWAVE...EVEN A WEAK ONE...APPROACHES THE AREA DURING THE NEXT
COUPLE HOURS...STORMS WILL INITIATE AND QUICKLY GO SEVERE. AT THE
TIME OF THIS WRITING...TCU IS NOTED OUTSIDE OUR WINDOW IN FORT
WORTH...AND VIS SATELLITE INDICATES THAT THE LAMPASAS AREA
SOUTHWARD IS ALSO SHOWING SIGNS OF CUMULIFORM BUILD UP. BOUNDARY
LAYER MOISTURE IS RATHER THIN...AND AGAIN WITHOUT ANY LARGER SCALE
FORCING...RISING PARCELS ARE GOING TO ENTRAIN DRY AIR AND LOSE
THEIR BUOYANCY BEFORE REACHING THE LFC. POPS TONIGHT MIGHT BE A
LITTLE ON THE HIGH SIDE OVER THE CENTRAL CWA...BUT BECAUSE OF THE
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER TO OCCUR...FEEL IT IS
BEST TO ERR ON THE SIDE OF CAUTION. IF NOTHING BREAKS THE CAP BY 6
OR 7 PM MOST OF THE CWA WILL BE IN THE CLEAR. THE EXCEPTION WILL
BE THE NORTHEASTERN ZONES WHERE ACTIVITY DEVELOPING IN OKLAHOMA
WILL ORGANIZE INTO A SQUALL LINE OR MCS ALONG THE FRONT AND MOVE
SOUTHEAST AND CLIP THIS REGION LATER THIS EVENING.

HAVE KEPT LOW POPS IN THE MORNING HOURS FOR LINGERING ELEVATED
CONVECTION BEHIND THE FRONT. FRONT WILL PUSH THROUGH A LITTLE
LATER THAN WAS EXPECTED AT THIS TIME YESTERDAY. BREEZY NORTHERLY
WINDS AND COOLER TEMPERATURES WILL INFILTRATE THE REGION BEHIND
THE FRONT...WITH VERY PLEASANT WEATHER EXPECTED THROUGH FRIDAY.

UPPER LEVEL PATTERN WILL TRANSITION AND BRING NORTHWEST FLOW
ALOFT TO THE REGION. ONCE THE MOISTURE RETURNS ON SATURDAY...SO
WILL THE CHANCES OF RAIN. SOME STORMS MAY BE SEVERE SAT NIGHT
THROUGH MONDAY MORNING...AND EXACT TIMING OF POSSIBLE MCS EVENTS
COMING DOWN FROM THE HIGH PLAINS IS IN QUESTION AT THIS STAGE. THE
BEST CHANCE LOOKS LIKE SUNDAY RIGHT NOW. ANOTHER FRONT SHOULD MOVE
THROUGH THE AREA MONDAY WITH CONTINUED NEAR NORMAL TEMPS.

TR.92

FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT WEDNESDAY FOR TXZ156-
TXZ157-TXZ158-TXZ159-TXZ160-TXZ174.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, May 9, 8:41 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED/CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
841 PM CDT TUE MAY 9 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
841 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
A MODERATE RISK FOR SEVERE THUNDERSTORMS IS EXPECTED ALONG AND
NORTHEAST OF A SHERMAN...GREENVILLE...SULPHUR SPRINGS LINE. VERY
LARGE HAIL TO BASEBALL SIZE AND DAMAGING WINDS TO 75 MPH ARE THE
MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE ACROSS THIS AREA
THROUGH LATE EVENING...AS LONG AS STORMS REMAIN DISCREET AND SUPER-
CELLULAR IN NATURE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WIND WILL EXTEND WEST TO A GRAHAM...MINERAL WELLS...
STEPHENVILLE...GOLDTHWAITE LINE OVERNIGHT.

RICH GULF MOISTURE REMAINS ENTRENCHED OVER THE SEVERE RISK AREAS...
SOUTH OF A COLD FRONT PUSHING THE RED RIVER AND EAST OF A DRYLINE
TROUGH OVER WEST-CENTRAL TEXAS. THIS IS RESULTING IN EXTREME
INSTABILITY...WITH STRONG WIND SHEAR PRESENT ALOFT. STORMS SHOULD
CONGEAL INTO A STORM COMPLEX OVERNIGHT...NAMELY ACROSS EASTERN
PORTIONS OF NORTH TEXAS...WHERE DAMAGING WINDS AND HEAVY RAINFALL
WILL BECOME THE MAIN THREATS THROUGH DAYBREAK WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY
WEDNESDAY MORNING. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL
STILL BE POSSIBLE...NAMELY EAST OF INTERSTATE 35.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS WEEKEND...INTO NEXT
MONDAY...AS ANOTHER FRONT APPROACHES THE AREA. SOME OF THESE STORMS
COULD BE SEVERE...ESPECIALLY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY OVER FAR EASTERN SECTIONS OF
NORTH TEXAS OVERNIGHT...WITH LIMITED ACTIVATION POSSIBLE OVER THE
THE REMAINDER OF THE AREA THROUGH DAYBREAK.

In the hours before

Local storm report, May 9, 9:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT TUE MAY 09 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             GUNTER                  33.45N  96.74W
05/09/2006  E1.00 INCH       GRAYSON            TX   AMATEUR RADIO
Special weather statement, May 9, 9:47 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT TUE MAY 9 2006

TXZ094-100315-

FANNIN-
947 PM CDT TUE MAY 9 2006

...SIGNIFICANT WEATHER UPDATE...

AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SHERMAN...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD
CITY...ECTOR...LEONARD AND BONHAM STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE STORM WAS ALSO LOCATED OVER VAN ALSTYNE. IF THIS STORM
CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE
NEEDED FOR SOUTHERN FANNIN COUNTY.
Special weather statement, May 9, 9:58 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT TUE MAY 9 2006

TXZ095-100330-

LAMAR-
958 PM CDT TUE MAY 9 2006

...SIGNIFICANT WEATHER UPDATE...

AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES
NORTHWEST OF DE QUEEN TO 16 MILES NORTHWEST OF CLARKSVILLE TO 27
MILES NORTHEAST OF DENISON...MOVING SOUTHEAST AT 25 MPH. STRONG
WINDS ASSOCIATED WITH THE LEADING EDGE OF THESE STORMS MAY GUST UP
TO 50 MPH IN THE NORTHERN HALF OF LAMAR COUNTY.

CITIES IN THE PATH OF THESE STORMS INCLUDE ARTHUR CITY...BLOSSOM...
BROOKSTON...PARIS...POWDERLY AND SUMNER.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PEA-SIZED HAIL...CAN ALSO BE EXPECTED FROM THESE STORMS.

13
Local storm report, May 9, 10:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 PM CDT TUE MAY 09 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             MCKINNEY                33.20N  96.65W
05/09/2006  E1.75 INCH       COLLIN             TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED AT HIGHWAY 121 AND U.S. 75.
Local storm report, May 9, 10:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 PM CDT TUE MAY 09 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             MCKINNEY                33.20N  96.65W
05/09/2006  E1.75 INCH       COLLIN             TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED AT FM 121 AND U.S. 75.
Local storm report, May 9, 10:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 PM CDT TUE MAY 09 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             MELISSA                33.20N  96.65W
05/09/2006  E1.75 INCH       COLLIN             TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED AT FM 121 AND U.S. 75.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTSevere Thunderstorm WarningFWDLampasas37 min
May 9, 7:56 PM CDTSevere Thunderstorm WarningFWDGrayson64 min
May 9, 8:59 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson61 min
May 9, 9:59 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson61 min
May 9, 10:00 PM CDTFlash Flood WarningFWDGrayson3 hr
May 9, 10:36 PM CDTTornado WarningFWDFannin39 min
May 9, 10:39 PM CDTSevere Thunderstorm WarningFWDLamar66 min
May 9, 10:51 PM CDTTornado WarningFWDGrayson24 min
May 9, 11:15 PM CDTTornado WarningFWDFannin17 min
May 9, 11:19 PM CDTTornado WarningFWDLamar41 min
May 10, 12:28 AM CDTSevere Thunderstorm WarningFWDGrayson62 min
May 10, 1:00 AM CDTFlash Flood WarningFWDGrayson60 min
May 10, 1:28 AM CDTSevere Thunderstorm WarningFWDGrayson22 min
May 10, 1:36 AM CDTSevere Thunderstorm WarningFWDFannin30 min
May 10, 3:32 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson58 min
May 10, 4:14 AM CDTSevere Thunderstorm WarningFWDLamar76 min
May 10, 4:32 AM CDTSevere Thunderstorm WarningFWDFannin28 min
May 10, 5:36 AM CDTHigh Wind WarningFWDCooke, Montague65 min
May 10, 7:08 AM CDTSevere Thunderstorm WarningFWDFannin37 min
May 10, 7:20 AM CDTSevere Thunderstorm WarningFWDLamar40 min
May 10, 8:00 AM CDTSevere Thunderstorm WarningFWDLamar15 min
May 10, 10:26 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more9 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.